Alert archive / California / Gale Warnings in 2020
Gale Warning 39, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale warning at Sep 24, 2020, 8:44 PM PDT. It took effect at Sep 25, 2020, 2:57 AM PDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2020, 8:44 PM PDT (03:44 UTC)
- In effect from
- Sep 25, 2020, 2:57 AM PDT
- Expired
- Sep 26, 2020, 3:00 AM PDT
- In force
- 24 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
383 WHUS76 KLOX 250344 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 844 PM PDT Thu Sep 24 2020 PZZ670-251145- /O.CAN.KLOX.GL.W.0038.000000T0000Z-200926T0400Z/ /O.EXB.KLOX.SC.Y.0114.000000T0000Z-200925T2200Z/ /O.NEW.KLOX.GL.W.0039.200925T2200Z-200926T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 844 PM PDT Thu Sep 24 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT FRIDAY... ...GALE WARNING IN EFFECT FROM 3 PM FRIDAY TO 3 AM PDT SATURDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 12 to 13 feet expected when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...For the Gale Warning, from 3 PM Friday to 3 AM PDT Saturday. For the Small Craft Advisory, until 3 PM PDT Friday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ673-676-251145- /O.EXT.KLOX.GL.W.0038.000000T0000Z-200926T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 844 PM PDT Thu Sep 24 2020 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT SATURDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 9 to 14 feet when conditions are worst. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Saturday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ645-251145- /O.CON.KLOX.SC.Y.0114.000000T0000Z-200926T1600Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 844 PM PDT Thu Sep 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...Until 9 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-251000- /O.CON.KLOX.SC.Y.0114.000000T0000Z-200925T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 844 PM PDT Thu Sep 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hall
5 follow-up statements
462 WHUS76 KLOX 250957 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 257 AM PDT Fri Sep 25 2020 PZZ670-251800- /O.CAN.KLOX.SC.Y.0114.000000T0000Z-200925T2200Z/ /O.EXT.KLOX.GL.W.0039.200925T0957Z-200926T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 257 AM PDT Fri Sep 25 2020 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT SATURDAY... * WHAT...Northwest winds 20 to 30 kt with gusts to 35 kt and combined seas of 12 to 15 feet are expected when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 3 AM PDT Saturday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ650-251100- /O.EXP.KLOX.SC.Y.0114.000000T0000Z-200925T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 257 AM PDT Fri Sep 25 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... $$ PZZ673-676-251800- /O.CON.KLOX.GL.W.0038.000000T0000Z-200926T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 257 AM PDT Fri Sep 25 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WHAT...Northwest winds 20 to 30 kt with gusts to 35 kt and combined seas of 11 to 14 feet are expected when conditions are worst. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Saturday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ645-251800- /O.EXT.KLOX.SC.Y.0114.000000T0000Z-200927T0400Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 257 AM PDT Fri Sep 25 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT SATURDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...Until 9 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
227 WHUS76 KLOX 251619 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 919 AM PDT Fri Sep 25 2020 PZZ670-260030- /O.CON.KLOX.GL.W.0039.000000T0000Z-200926T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 919 AM PDT Fri Sep 25 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and combined seas 12 to 13 feet when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 3 AM PDT Saturday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ673-676-260030- /O.CON.KLOX.GL.W.0038.000000T0000Z-200926T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 919 AM PDT Fri Sep 25 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 8 to 13 feet when conditions are worst. * WHERE...Outer waters from Pt. Sal to Santa Cruz Island and from Santa Cruz Island to San Clemente Island westward 60 nm offshore including San Miguel, Santa Rosa, San Nicolas, and Santa Barbara Islands. * WHEN...Until 3 AM PDT Saturday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ645-260030- /O.CON.KLOX.SC.Y.0114.000000T0000Z-200927T0400Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 919 AM PDT Fri Sep 25 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...Until 9 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Check conditions prior to leaving safe harbor. && $$ Kj
818 WHUS76 KLOX 252131 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 231 PM PDT Fri Sep 25 2020 PZZ670-260545- /O.CON.KLOX.GL.W.0039.000000T0000Z-200926T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 231 PM PDT Fri Sep 25 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and combined seas 12 to 13 feet when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 3 AM PDT Saturday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ673-676-260545- /O.CON.KLOX.GL.W.0038.000000T0000Z-200926T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 231 PM PDT Fri Sep 25 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 8 to 13 feet when conditions are worst. * WHERE...Outer waters from Pt. Sal to Santa Cruz Island and from Santa Cruz Island to San Clemente Island westward 60 nm offshore including San Miguel, Santa Rosa, San Nicolas, and Santa Barbara Islands. * WHEN...Until 3 AM PDT Saturday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ645-260545- /O.CON.KLOX.SC.Y.0114.000000T0000Z-200927T0400Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 231 PM PDT Fri Sep 25 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...Until 9 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Check conditions prior to leaving safe harbor. && $$ Kj
766 WHUS76 KLOX 260345 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 845 PM PDT Fri Sep 25 2020 PZZ670-261000- /O.CON.KLOX.GL.W.0039.000000T0000Z-200926T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 845 PM PDT Fri Sep 25 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and combined seas 12 to 13 feet when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 3 AM PDT Saturday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ673-676-261000- /O.CON.KLOX.GL.W.0038.000000T0000Z-200926T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 845 PM PDT Fri Sep 25 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 8 to 13 feet when conditions are worst. * WHERE...Outer waters from Pt. Sal to Santa Cruz Island and from Santa Cruz Island to San Clemente Island westward 60 nm offshore including San Miguel, Santa Rosa, San Nicolas, and Santa Barbara Islands. * WHEN...Until 3 AM PDT Saturday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ645-261145- /O.CON.KLOX.SC.Y.0114.000000T0000Z-200927T0400Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 845 PM PDT Fri Sep 25 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...Until 9 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Check conditions prior to leaving safe harbor. && $$ Kj
890 WHUS76 KLOX 261004 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 304 AM PDT Sat Sep 26 2020 PZZ673-261815- /O.EXP.KLOX.GL.W.0038.000000T0000Z-200926T1000Z/ /O.EXB.KLOX.SC.Y.0114.000000T0000Z-200927T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 304 AM PDT Sat Sep 26 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... ...GALE WARNING HAS EXPIRED... * WHAT...Hazardous wind and sea conditions. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ670-261815- /O.EXP.KLOX.GL.W.0039.000000T0000Z-200926T1000Z/ /O.EXB.KLOX.SC.Y.0114.000000T0000Z-200927T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 304 AM PDT Sat Sep 26 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... ...GALE WARNING HAS EXPIRED... * WHAT...Hazardous wind and sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ676-261815- /O.EXP.KLOX.GL.W.0038.000000T0000Z-200926T1000Z/ /O.EXB.KLOX.SC.Y.0114.000000T0000Z-200927T1000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 304 AM PDT Sat Sep 26 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... ...GALE WARNING HAS EXPIRED... * WHAT...Hazardous wind and sea conditions. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ645-261815- /O.CON.KLOX.SC.Y.0114.000000T0000Z-200927T0400Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 304 AM PDT Sat Sep 26 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Hazardous wind and sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Sep 24, 6:12 PM PDT, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 24, 6:12 PM PDT, 2 hours 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
612 PM PDT Thu Sep 24 2020
.SYNOPSIS...24/1230 PM.
Locally gusty north winds will occur along the central coast,
Santa Barbara south coast and mountains through Friday with
slightly cooler temperatures. Morning low clouds and fog will
be confined near the coast for Ventura and Los Angeles County. A
significant warming trend is on tap beginning this weekend and
continuing through next week.
&&
.SHORT TERM (TDY-SUN)...24/140 PM.
High pressure over the region today will flatten to our south on
Friday as a shortwave trough slides across southwest CA. We've
already seen offshore flow along the central coast today where
temperatures jumped up to the upper 80s and lower 90s in non-
typical areas like Pismo Beach and Port San Luis. This area
remains the trickiest part of the forecast as northeast winds to
35 mph are likely again tonight, which will keep temperatures from
falling like they normally would. Have bumped up Friday's highs in
the area as a result. We should see an increase in ridgetop winds
and surface gradients as the shortwave trough passes through,
therefore, gusty northwest to northeast winds will occur across
the Santa Ynez Range and in the San Gabriel Mountains tonight into
Friday morning. Wind advisories are in effect with gusts of 45-50
mph in a few favored locations, slowest to subside across the I-5
corridor on Friday morning. Overall, temperatures will be cooler
away from the downslope areas and there will be a weak eddy
circulation to kick up the marine layer several hundred feet along
the Ventura and Los Angeles County coasts late tonight and early
Friday.
Very little change for Friday night and Saturday as heights remain
the same (592dm) and only a slight tilt to the northwest flow
aloft. There will continue to be northerly pressure gradients with
locally gusty north to northeast winds for the Santa Ynez Range
and the south Santa Barbara County coast, but below advisory
levels. It will remain breezy in the I-5 corridor again Friday
night. Areas of low clouds and fog for the south coastal area
looks good for Saturday morning.
By Sunday, a 595dm high pressure center builds northward off the
Oregon coast with our heights increasing 10dm and 950mb
temperatures bumping up 1-2 degrees C. Pressure gradients will be
trending weakly offshore which will also add some downslope
warming in the typical valleys and coasts of Ventura and Los
Angeles Counties. This will be the first day for a few valley
locations to reach 100 degrees or so. There will be some early
morning low clouds and fog for the south coasts on Sunday, but
this will be the start of rather long duration heat event which
will persist through the majority of next week.
.LONG TERM (MON-THU)...24/139 PM.
Hot and dry conditions are likely to kick in over the entire
state on Monday as the high pressure center moves into Oregon and
the ridge extends down into Mexico. GEFS and ECMWF ensembles have
been consistent with indicating 700-500mb heights outside of
climatology for this time of the year on Monday. Heights will
approach 594dm which is not what we experienced in mid-August, but
rather unusual for late September. Pressure gradients will remain
weakly offshore and humidities will be low. The marine layer
should be about gone by Monday, so not expecting much coastal
stratus by then. High temperatures will be in the 95-105 degree
range for hotter valleys and the desert. Unfortunately the high
pressure ridge stalls out over the entire West Coast allowing the
heat to build through the week. For now, forecasts reflect the
hottest days on Tuesday and Wednesday with only minor relief later
in the week. Our local temperature forecasts are higher than the
majority of deterministic model data, but that is the correct
trend in this situation. There will be a few record-breaking
temperatures possible during this event, even though it's not
expected to be as hot as the early Sept heat wave. No heat watches
are needed at this time, however, it's very likely that heat
advisory levels will be reached in the valleys and possibly the
mountains on the hotter days. The other weather factor next week
will be the potential for large plume growth and rapid fire spread
with any new or existing fires due to the weak instability and
mixing heights above 10,000 ft each day.
&&
.AVIATION...25/0100Z.
At 22Z, the marine layer depth was around 700 feet deep at KLAX.
The top of the marine inversion was around 1500 feet with a
temperature near 24 degrees Celsius. There was another inversion
up to 2500 feet.
Moderate confidence in the current forecast for Los Angeles County
coastal terminals and terminals north of Point Conception. Higher
confidence elsewhere. There is a chance of LIFR to IFR conditions
for Los Angeles County coastal terminals and terminals north of
Point Conception between 10Z and 16Z.
KLAX...There is a 50 percent chance of LIFR to IFR conditions
between 10Z and 16Z. Any east winds will remain less than 7
knots.
KBUR...VFR conditions are expected at this time. No wind impacts
are expected.
&&
.MARINE...24/141 PM.
Across the outer waters, Gale Force winds are expected across
much of the area this afternoon, then continue into tonight. The
Gale Force winds will continue Friday into Friday evening, and
the Gale Warnings have been extended through Friday evening.
Large seas will affect the outer waters later today through
Saturday.
Across the inner waters north of Point Sal, SCA level winds are
expected this afternoon and evening, and again Friday afternoon
and evening. Seas will likely rise to near or above 10 feet
tonight and remain above that level through Sat morning, so even
when winds drop off, seas will be above SCA levels. Therefore, A
SCA is in effect from this afternoon through Sat morning.
Across the inner waters south of Pt Conception, SCA level winds
are expected across western portions of the Santa Barbara Channel
late this afternoon through late tonight. Otherwise, SCA conds
are not expected through Mon.
Patchy dense fog may affect the coastal waters tonight.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 9 AM PDT Saturday for
zones 34-35. (See LAXCFWLOX).
Wind Advisory in effect until 3 AM PDT Friday for zones
39-52. (See LAXNPWLOX).
Wind Advisory in effect until 11 AM PDT Friday for zones
53-54. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 9 AM PDT Saturday for
zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Friday for zone
650. (See LAXMWWLOX).
Gale Warning in effect until 9 PM PDT Friday for zones
670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (SUN-THU).
Dangerously hot weather and near critical fire weather conditions
are possible all of next week as strong high pressure builds
across southwest California.
&&
PUBLIC...EB
AVIATION...Hall
MARINE...Sweet
SYNOPSIS...EB
weather.gov/losangelesNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.